MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that for right ophthalmic artery segment aneurysm, the phenom27 shapable microcatheter was guided to the left m2.According to the diameter of the blood vessel at the aneurysm location, a 4.75-25 stent was selected.The inner and outer packaging were intact, and hydrated the blood flow diversion dense mesh stent.The stent was delivered along the phenom27 and deployed after the stent was in place.After trying to deploy the stent several times, the tip end could not be opened and the stent could not be deployed.The stent and the shapable microcatheter were then removed and replaced with a 4.75-20 stent, which was successfully deployed and the surgery was completed.There was failure to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed and removed from the patient with the microcatheter.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery segment aneurysm (right side) aneurysm with a max diameter of 7 mm and a 7.5 mm neck diameter.The landing zone was 4 mm distal and 5 mm proximal.It was noted the patient's vessel tortuosity was moderate.Angiographic result post procedure was normal.Ancillary devices include a phenom27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield device was returned outside the catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kinked was found with catheter body.The phenom 27 catheter tip and marker were examined; and was found to be flattened.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheathed.The pipeline flex shield braid ends were found to be fully opened and damaged.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.H6.Coding updated based on analysis results.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21676860
Report Number2029214-2025-00746
Device Sequence Number20768533
Product Code OUT
UDI-Device Identifier00763000284640
UDI-Public00763000284640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberB653353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale